Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 18, NWS North Platte, NE

August 26, 200811 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Aug 26, 2008, 10:40 AM MDT for 11 counties in Nebraska. It took effect at Aug 26, 2008, 11:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2008, 10:40 AM MDT (16:40 UTC)
In effect from
Aug 26, 2008, 11:00 AM MDT
Expired
Aug 26, 2008, 6:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-528 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 261640
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 AM CDT TUE AUG 26 2008

...WIND ADVISORY TODAY FOR STRONG GUSTY WIND OCCURRING AHEAD OF A
DEVELOPING LOW PRESSURE SYSTEM...

.AN AREA OF LOW PRESSURE DEVELOPING OVER THE CENTRAL AND NORTHERN
HIGH PLAINS WILL LEAD TO SUSTAINED WINDS OF 30 MPH OR GREATER
DURING THE AFTERNOON OVER NORTH CENTRAL NEBRASKA. WIND SPEEDS WILL
THEN BEGIN TO DECREASE BY THIS EVENING AS A TROUGH OF LOW PRESSURE
APPROACHES THE REGION.

NEZ005-006-008-009-023>026-035>037-094-270000-
/O.NEW.KLBF.WI.Y.0018.080826T1700Z-080827T0000Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...
TRYON...STAPLETON...CODY...MERRIMAN...KILGORE
1140 AM CDT TUE AUG 26 2008 /1040 AM MDT TUE AUG 26 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SUSTAINED WINDS OF 30 MPH...WITH GUSTS UP TO 40 MPH ARE EXPECTED
OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON. WIND SPEEDS ARE THEN
EXPECTED TO DECREASE BELOW 30 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 26, 2:34 AM MDT, 8 hours 6 minutes earlier.

Area forecast discussion, Aug 26, 2:34 AM MDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT TUE AUG 26 2008

.SYNOPSIS...
A COLD FRONT PUSHES SOUTHEAST INTO THE NORTHWEST PANHANDLE AROUND
NOONTIME TODAY. THE FRONT WILL BE THE FOCUS FOR SCATTERED
THUNDERSTORMS ACROSS THE NORTH BY LATE AFTERNOON AND EXTEND INTO
THE EVENING THEN CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONT
MOVES SLOWLY SOUTHEAST THROUGH THE FORECAST AREA.

&&

.DISCUSSION...
FORECAST CHALLENGE IS FROPA AND AREAL COVERAGE FOR POPS. AT 07Z
RADAR MOSAIC SHOWED A NARROW LINE OF THUNDERSTORMS EXTENDING SOUTH
ALONG HIGHWAY 281 FROM SPENCER TO SOUTHEAST OF CHAMBERS AND A
CLUSTER OF STORMS CLIPPING FAR SOUTHWEST NEBRASKA. THE LINE OVER
THE NCNTRL IS MOVING TO THE EAST AND SHOULD EXIT THE NCNTRL BY
ZONE ISSUANCE. CONVECTIVE CLOUD DEBRIS IS GENERATING CONSIDERABLE
CLOUDINESS OVER THE SOUTHWEST WITH THE 3.9UM SATELLITE LOOP
SHOWING STRATUS BEGINNING TO DEVELOP FURTHER NORTH.

THE 00Z MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE COLD FRONT
TO ENTER THE NORTHWEST PANHANDLE AROUND NOONTIME TODAY. THE ECMWF
IS SLOWER WITH AN EVENING APPROACH WITH THE POTENTIAL FOR A SLOWER
EVOLUTION OF THE FRONT MOVING SOUTHEAST AS INDICATED NOW IN THE
06Z NAM12. FOR THE SHORT TERM THE RUC IS DOING A FAIR JOB IN THE
PLACEMENT OF QPF FIELDS AT 07Z WITH ADDITIONAL ISOLATED THUNDERSTORMS
POSSIBLE ACROSS THE SOUTHWEST EARLY AS THE H85 SOUTHERLY JET AT 35
KNOTS CONTINUES TO FUEL STORM DEVELOPMENT WITH STEADY WARM AIR
ADVECTION ALOFT. LOW POPS ARE RETAINED EAST OF THE PANHANDLE
THROUGH DAYBREAK WITH CONVECTION TO DROP OFF AS THE CAP
STRENGTHENS BY NOON. THIS AFTERNOON THE H85 JET GETS CRANKED UP
AND STRENGTHENS AS THE COLD FRONT MOVES SOUTHEAST OF THE PANHANDLE
THIS EVENING. THE SLOWER FROPA WILL AID IN INCREASING INSTABILITY
WITH SCATTERED THUNDERSTORMS TO IMPACT AREAS GENERALLY NORTH OF
INTERSTATE 80 AND ISOLATED THUNDERSTORMS FURTHER SOUTHWEST. THE
ENTIRE FORECAST AREA WILL BE UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS
CONVECTION DEVELOPS AND EVOLVES WITH PROFILE SOUNDING BECOMING
SATURATED AND NARROW AS THUNDERSTORMS MOVE INTO THE NCNTRL THIS
EVENING. TEMPERATURES TODAY WERE RAISED TOWARD THE MAV NUMBERS AS
STRONG MIXING WILL OCCUR WITH A SLOWER FROPA TO KEEP MOST OF THE
FORECAST AREA IN THE WARM SECTOR UNTIL EVENING.

THE CHANCE FOR THUNDERSTORMS WILL SHIFT SOUTHEAST OVERNIGHT WITH
INCREASING SUBSIDENCE FOR CLEARING ACROSS THE NORTHWEST. THE WEST
AND NORTH CENTRAL WILL LIKELY SEE CLOUDS LINGER WEDNESDAY AS THE
SYSTEM SLOWS. HOWEVER THE PROGRESSIVE NORTHWEST FLOW WILL PUSH
ANOTHER COLD FRONT ACROSS WEDNESDAY NIGHT INTO THURSDAY THAT WILL
LEAD TO HIGH PRESSURE TAKING HOLD AT THE SURFACE AND ALOFT FOR
DRY CONDITIONS GOING INTO THE LABOR DAY WEEKEND.

&&

.AVIATION...

THIS MORNING...APPARENT WARM FRONTAL STRUCTURE ALONG HIGHWAY 281 IS
PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THIS LINEAR SYSTEM
WILL MOVE EAST AT 10 MPH. STORM DEVELOPMENT IS IN RESPONSE TO WARM
AIR ADVECTION AND A WEAK UPPER AIR DISTURBANCE. CEILINGS IN THE
VICINITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BETWEEN BKN035
AND OVC070.

LATE THIS AFTERNOON...LOOK FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP ACROSS NORTHWEST NEBRASKA BETWEEN 21Z AND 00Z. CONCERN IS
LARGE HAIL AND WIND DAMAGE AT THE ONSET OF STORM DEVELOPMENT. STORM
MOTION IS EXPECTED TO BE EAST AT 15 MPH.

THIS EVENING AND OVERNIGHT INTO WEDNESDAY MORNING...AS MOISTURE
DEEPENS WITH AN APPROACHING COLD FRONT...STORM DEVELOPMENT MAY
BECOME MORE MULTICELLULAR AND LESS SEVERE AS IT MOVES SLOWLY EAST
AND SOUTHEAST OVERNIGHT TUESDAY NIGHT AND WEDNESDAY MORNING. A
STRONG CAP SUGGESTS ACTIVITY MAY NOT DEVELOP ALONG AND SOUTH OF
INTERSTATE 80 BUT REMAIN ALONG AND NORTH OF NEBRASKA HIGHWAY 2 OR
PERHAPS EVEN REMAIN ALONG HIGHWAY 20 IF THE CAP IS STRONGER THAN
FORECAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KECK/CDC
Hazardous weather outlook, Aug 26, 4:42 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 AM CDT TUE AUG 26 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-271045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
542 AM CDT TUE AUG 26 2008 /442 AM MDT TUE AUG 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND
DAMAGE MAY DEVELOP LATE THIS AFTERNOON ACROSS NORTHWEST NEBRASKA.
SHERIDAN COUNTY APPEARS TO BE THE INITIATION POINT WITH STORMS
DEVELOPING BETWEEN 4 AND 6 PM. STORM MOTION WILL BE EAST AT AROUND
20 MPH AND LOCALLY HEAVY RAINFALL IS POSSIBLE IN ADDITION TO THE
SEVERE WEATHER THREAT.

THROUGHOUT THE EVENING AND OVERNIGHT INTO WEDNESDAY MORNING...THUNDERSTORMS
MAY BECOME MORE NUMEROUS BUT LESS SEVERE AS THEY SPREAD EAST AND
SOUTHEAST ALONG HIGHWAY 20 AND NEBRASKA HIGHWAY 2. IT IS UNCERTAIN
WHETHER OR NOT THE THUNDERSTORMS WILL MAKE IT SOUTH TO INTERSTATE
80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:20 AM MDTAreal Flood AdvisoryLBFHolt3 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.